• Announcements

    • Robin

      Welcome!   03/05/2016

      Welcome, everyone, to the new 910CMX Community Forums. I'm still working on getting them running, so things may change.  If you're a 910 Comic creator and need your forum recreated, let me know and I'll get on it right away.  I'll do my best to make this new place as fun as the last one!
ProfessorTomoe

Changing Medications (Level of Trust Required)

Recommended Posts

Got a referral to a vascular specialist for my swollen right foot. The edema there has made my ankle as big around as a grapefruit, and it's headed towards softball-sized territory. Right now, I'm on 40mg of Lasix (a diuretic) to reduce the swelling, and that's got me going to the bathroom almost every hour. I don't think it's helping with the swelling, though - just making me thirsty all the time.

Share this post


Link to post
Share on other sites

Picked up a specially compounded prescription yesterday - a liquid potassium supplement to offset the draining effect of the Lasix. Pretty hefty dose, way more than you can get OTC. The compounding pharmacist called me and warned me that it wouldn't taste good, which is a good warning since the stuff costs $65 a month. He said the manufacturer told him that the best flavor that they'd found for it ("it" being potassium chloride, technically) was cinnamon - not really my favorite flavor, but what the hell. He also told me that keeping it cold would probably make it taste less bad.

I took my first dose after dinner last night, and I can confirm that he was right. The stuff isn't pleasant, even when chugged like a shot. It tastes like a mix of cinnamon and nasty. Fortunately, my iced tea is strong enough to wash the taste out of my mouth. The effect of the potassium is another matter, however: it set my heart on edge. I felt it throbbing hard, which really wasn't that surprising given what potassium does to the heart. It went on for about 30 minutes or so before things calmed down.

All in all, I think I can tolerate the stuff for the next month. It's going to be a challenge.

Share this post


Link to post
Share on other sites

Talk to your doctor or the pharmacist about maybe reducing the dose, or dividing it into two doses some hours apart (I'm sure that idea just thrills you, with the way the stuff tastes).

Share this post


Link to post
Share on other sites
15 minutes ago, Don Edwards said:

Talk to your doctor or the pharmacist about maybe reducing the dose, or dividing it into two doses some hours apart (I'm sure that idea just thrills you, with the way the stuff tastes).

In fact, the pharmacist suggested dividing the dose if the doctor approves it. I'll need to call the doctor on Monday.

Share this post


Link to post
Share on other sites

My left foot is finally out of the surgical boot, at least for walking around the house purposes. It's not completely healed, so I still have to wear the boot when going outside of the house. Finally, I can sleep on my sides instead of my back!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now